MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7580
Medical Device Problem Codes Inflation Problem (1310); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Device evaluated by mfr.: returned product consisted of a maverick 2 balloon catheter.The hypotube was fractured 48cm from hub, the fractured ends were ovaled indicating that the hypotube was kinked prior to fracturing.There were numerous kinks throughout the hypotube.The balloon was inflated by connecting a toughy and stopcock to the fractured end and pressurizing with an inflation device.The balloon maintained pressure for 5 minutes and there were no leaks observed.
 
Event or Problem Description
Reportable based on device analysis completed on 30dec2019.It was reported that shaft kink and inflation failure occurred.Vascular access was obtained via femoral artery.The target lesion was located in the severely tortuous and mildly calcified left circumflex coronary artery.A 2.00mm x 12mm maverick balloon catheter was advanced for dilatation, but the shaft was kinked and the balloon could not inflate properly.The procedure was completed with a non-bsc balloon catheter.No patient complications were reported and the patient's status was stable.However, returned device analysis revealed shaft separation.

Brand Name
MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9590435
Report Number2134265-2019-16796
Device Sequence Number3012446
Product Code LOX
UDI-Device Identifier08714729369967
UDI-Public08714729369967
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2022
Device Model Number7580
Device Catalogue Number7580
Device Lot Number0023938972
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/30/2019
Initial Report FDA Received Date01/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1